Alert archive / Tennessee / River Flood Warnings in 2014
River Flood Warning 4, NWS Morristown, TN
NWS Morristown, TN issued this river flood warning at Apr 28, 2014, 9:28 AM EDT for Cocke County, Tennessee. It took effect at Apr 29, 2014, 5:00 PM EDT. It was in force for 42 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 28, 2014, 9:28 AM EDT (13:28 UTC)
- In effect from
- Apr 29, 2014, 5:00 PM EDT
- Expired
- May 1, 2014, 10:40 AM EDT
- In force
- 42 hr
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
- Flood severity
- Minor
County Cocke County, TN
The radar
The Knoxville radar (KMRX), 35 km from the middle of the area, began a volume at 13:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Pigeon River at Newport (NEPT1). The gauge peaked at 4.67 ft at Apr 29, 2014, 2:00 PM EDT.
- Action stage
- 6 ft
- Minor stage
- 8 ft
- Moderate stage
- 10 ft
- Major stage
- 12 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03461500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
571 WGUS44 KMRX 281328 FLWMRX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE MORRISTOWN, TN 928 AM EDT MON APR 28 2014 ...THE NATIONAL WEATHER SERVICE IN MORRISTOWN, TN HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS ... PIGEON RIVER AT NEWPORT TN AFFECTING COCKE COUNTY HEAVY RAIN IS EXPECTED TO IMPACT THE REGION TONIGHT THROUGH TUESDAY. THIS WILL RESULT IN RISES ON ALL AREA RIVERS AND A CHANCE FOR FLOODING ON SOME. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOST DEATHS IN FLOODS OCCUR IN CARS. IF YOU COME TO A CLOSED OR FLOODED ROAD, TURN AROUND! DON'T DROWN! FOR MORE DETAILS, STAY TUNED TO NOAA WEATHER RADIO OR COMMERCIAL TELEVISION OR RADIO THAT CARRY WEATHER INFORMATION. && TNC029-290328- /O.NEW.KMRX.FL.W.0004.140429T2100Z-140501T1440Z/ /NEPT1.1.ER.140429T2100Z.140430T1200Z.140501T0840Z.NO/ 928 AM EDT MON APR 28 2014 THE NATIONAL WEATHER SERVICE IN MORRISTOWN, TN HAS ISSUED A * FLOOD WARNING FOR THE PIGEON RIVER AT NEWPORT TN. * FROM TUESDAY AFTERNOON UNTIL THURSDAY MORNING. * AT 09:00 AM MONDAY THE STAGE WAS 2.6 FEET AND RISING. * FLOOD STAGE IS 8.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE BY MIDDAY TUESDAY THEN CONTINUE TO RISE TO NEAR 9.5 FEET BY WEDNESDAY MORNING. THE RIVER WILL FALL BACK BELOW FLOOD STAGE BY THURSDAY MORNING. * AT 8.0 FEET...MINOR FLOODING OCCURS DOWNSTREAM FROM GAGE ON HIGHWAY 25/70 AND IN THE COMMUNITY OF EDWINA. JIMTOWN ROAD MAY BE AFFECTED. && LAT...LON 3600 8321 3597 8317 3578 8310 3580 8319 $$
4 follow-up statements
934 WGUS84 KMRX 290220 FLSMRX FLOOD STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN, TN 1020 PM EDT MON APR 28 2014 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS ... PIGEON RIVER AT NEWPORT TN AFFECTING COCKE COUNTY HEAVY RAIN IS EXPECTED TO IMPACT THE REGION TONIGHT THROUGH TUESDAY. THIS WILL RESULT IN RISES ON ALL AREA RIVERS AND A CHANCE FOR FLOODING ON SOME. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOST DEATHS IN FLOODS OCCUR IN CARS. IF YOU COME TO A CLOSED OR FLOODED ROAD, TURN AROUND! DON'T DROWN! FOR MORE DETAILS, STAY TUNED TO NOAA WEATHER RADIO OR COMMERCIAL TELEVISION OR RADIO THAT CARRY WEATHER INFORMATION. && TNC029-291420- /O.EXT.KMRX.FL.W.0004.140430T0730Z-140502T0055Z/ /NEPT1.1.ER.140430T0730Z.140501T0000Z.140501T1855Z.NO/ 1020 PM EDT MON APR 28 2014 ...FLOOD WARNING EXTENDED UNTIL THURSDAY EVENING...THE FLOOD WARNING CONTINUES FOR THE PIGEON RIVER AT NEWPORT TN. * FROM TUESDAY UNTIL THURSDAY EVENING. * AT 10:00 PM MONDAY THE STAGE WAS 4.6 FEET. * FLOOD STAGE IS 8.0 FEET. * NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY WEDNESDAY MORNING AND CONTINUE TO RISE TO NEAR 9.5 FEET BY WEDNESDAY EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY THURSDAY EARLY AFTERNOON. * AT 8.0 FEET...MINOR FLOODING OCCURS DOWNSTREAM FROM GAGE ON HIGHWAY 25/70 AND IN THE COMMUNITY OF EDWINA. JIMTOWN ROAD MAY BE AFFECTED. && LAT...LON 3600 8321 3597 8317 3578 8310 3580 8319 $$
181 WGUS84 KMRX 291454 FLSMRX FLOOD STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN, TN 1054 AM EDT TUE APR 29 2014 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS ... PIGEON RIVER AT NEWPORT TN AFFECTING COCKE COUNTY ADDITIONAL RAIN WILL FALL OVER THE AREA THROUGH WEDNESDAY. SOME RAIN MAY BE HEAVY OVER THE PIGEON RIVER BASIN OF THE NORTH CAROLINA MOUNTAINS. THIS RAINFALL IS EXPECTED TO PRODUCE MINOR FLOODING OF THE PIGEON RIVER NEAR NEWPORT TN. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOST DEATHS IN FLOODS OCCUR IN CARS. IF YOU COME TO A CLOSED OR FLOODED ROAD, TURN AROUND! DON'T DROWN! FOR MORE DETAILS, STAY TUNED TO NOAA WEATHER RADIO OR COMMERCIAL TELEVISION OR RADIO THAT CARRY WEATHER INFORMATION. && TNC029-300254- /O.EXT.KMRX.FL.W.0004.140430T1009Z-140502T0000Z/ /NEPT1.1.ER.140430T1009Z.140501T0000Z.140501T1800Z.NO/ 1054 AM EDT TUE APR 29 2014 ...FLOOD WARNING EXTENDED UNTIL THURSDAY EVENING...THE FLOOD WARNING CONTINUES FOR THE PIGEON RIVER AT NEWPORT TN. * FROM WEDNESDAY MORNING UNTIL THURSDAY EVENING. * AT 10:00 AM TUESDAY THE STAGE WAS 3.7 FEET. * FLOOD STAGE IS 8.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE BY WEDNESDAY MORNING AND CONTINUE TO RISE TO NEAR 9.5 FEET BY WEDNESDAY EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY THURSDAY AFTERNOON. * AT 8.0 FEET...MINOR FLOODING OCCURS DOWNSTREAM FROM GAGE ON HIGHWAY 25/70 AND IN THE COMMUNITY OF EDWINA. JIMTOWN ROAD MAY BE AFFECTED. && LAT...LON 3600 8321 3597 8317 3578 8310 3580 8319 $$
699 WGUS84 KMRX 300147 FLSMRX FLOOD STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN, TN 947 PM EDT TUE APR 29 2014 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS ... FRENCH BROAD RIVER NEAR NEWPORT TN AFFECTING COCKE AND JEFFERSON COUNTIES PIGEON RIVER AT NEWPORT TN AFFECTING COCKE COUNTY HEAVY RAINFALL MONDAY NIGHT AND TUESDAY MORNING HAS CAUSED RIVERS TO RISE IN THE FRENCH BROAD AND PIGEON RIVER BASINS IN NORTH CAROLINA AND THE WATER WILL MOVE DOWNSTREAM AFFECTING THESE RIVERS IN EAST TENNESSEE. ADDITIONAL RAINFALL OF AROUND ONE TO AS MUCH AS TWO INCHES LATER TONIGHT AND WEDNESDAY WILL CAUSE MINOR FLOODING OF THESE RIVERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOST DEATHS IN FLOODS OCCUR IN CARS. IF YOU COME TO A CLOSED OR FLOODED ROAD, TURN AROUND! DON'T DROWN! FOR MORE DETAILS, STAY TUNED TO NOAA WEATHER RADIO OR COMMERCIAL TELEVISION OR RADIO THAT CARRY WEATHER INFORMATION. && TNC029-089-301347- /O.EXT.KMRX.FL.W.0005.140501T1400Z-140503T0345Z/ /NWPT1.1.ER.140501T1400Z.140502T0600Z.140502T2145Z.NO/ 947 PM EDT TUE APR 29 2014 ...FLOOD WARNING EXTENDED UNTIL FRIDAY EVENING...THE FLOOD WARNING CONTINUES FOR THE FRENCH BROAD RIVER NEAR NEWPORT TN. * FROM LATE THURSDAY MORNING UNTIL FRIDAY EVENING. * AT 8:45 PM TUESDAY THE STAGE WAS 5.8 FEET AND RISING. * FLOOD STAGE IS 10.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE BY LATE THURSDAY MORNING AND CONTINUE TO RISE TO NEAR 11.5 FEET BY EARLY FRIDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY FRIDAY AFTERNOON. * AT 10.0 FEET...AGRICULTURAL LAND NEAR THE GAGE ON HIGHWAY 321 IS FLOODED. && LAT...LON 3599 8321 3602 8320 3594 8290 3589 8300 $$ TNC029-301346- /O.EXT.KMRX.FL.W.0004.140430T1827Z-140502T0300Z/ /NEPT1.1.ER.140430T1827Z.140501T0600Z.140501T2100Z.NO/ 947 PM EDT TUE APR 29 2014 ...FLOOD WARNING EXTENDED UNTIL THURSDAY EVENING...THE FLOOD WARNING CONTINUES FOR THE PIGEON RIVER AT NEWPORT TN. * FROM WEDNESDAY AFTERNOON UNTIL THURSDAY EVENING. * AT 9:00 PM TUESDAY THE STAGE WAS 4.4 FEET AND RISING. * FLOOD STAGE IS 8.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE BY WEDNESDAY AFTERNOON AND CONTINUE TO RISE TO NEAR 9.5 FEET BY EARLY THURSDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY THURSDAY AFTERNOON. * AT 8.0 FEET...MINOR FLOODING OCCURS DOWNSTREAM FROM GAGE ON HIGHWAY 25/70 AND IN THE COMMUNITY OF EDWINA. JIMTOWN ROAD MAY BE AFFECTED. && LAT...LON 3600 8321 3597 8317 3578 8310 3580 8319 $$
354 WGUS84 KMRX 301125 FLSMRX FLOOD STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN, TN 725 AM EDT WED APR 30 2014 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS ... FRENCH BROAD RIVER NEAR NEWPORT TN AFFECTING COCKE AND JEFFERSON COUNTIES PIGEON RIVER AT NEWPORT TN AFFECTING COCKE COUNTY THESE RIVERS CRESTED BELOW ACTION STAGE OVERNIGHT AND ARE EXPECTED TO REMAIN BELOW FLOOD STAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOST DEATHS IN FLOODS OCCUR IN CARS. IF YOU COME TO A CLOSED OR FLOODED ROAD, TURN AROUND! DON'T DROWN! FOR MORE DETAILS, STAY TUNED TO NOAA WEATHER RADIO OR COMMERCIAL TELEVISION OR RADIO THAT CARRY WEATHER INFORMATION. && TNC029-089-301155- /O.CAN.KMRX.FL.W.0005.000000T0000Z-140503T0345Z/ /NWPT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 725 AM EDT WED APR 30 2014 THE FLOOD WARNING IS CANCELLED FOR THE FRENCH BROAD RIVER NEAR NEWPORT TN. * AT 06:45 AM WEDNESDAY THE STAGE WAS 4.3 FEET. * FLOOD STAGE IS 10.0 FEET. * FORECAST...THE RIVER IS FORECAST TO REMAIN BELOW FLOOD STAGE. $$ TNC029-301155- /O.CAN.KMRX.FL.W.0004.000000T0000Z-140502T0300Z/ /NEPT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 725 AM EDT WED APR 30 2014 THE FLOOD WARNING IS CANCELLED FOR THE PIGEON RIVER AT NEWPORT TN. * AT 07:00 AM WEDNESDAY THE STAGE WAS 3.2 FEET. * FLOOD STAGE IS 8.0 FEET. * FORECAST...THE RIVER IS FORECAST TO REMAIN BELOW FLOOD STAGE. * AT 8.0 FEET...MINOR FLOODING OCCURS DOWNSTREAM FROM GAGE ON HIGHWAY 25/70 AND IN THE COMMUNITY OF EDWINA. JIMTOWN ROAD MAY BE AFFECTED. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this river flood warning went out at Apr 28, 7:42 AM EDT, 1 hour 46 minutes earlier.
Area forecast discussion, Apr 28, 7:42 AM EDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
742 AM EDT MON APR 28 2014
.AVIATION...THREAT OF TSRA AT TAF SITES FOR TODAY APPEARS TO BE
INCREASING AS STRONG CONVECTION CONTINUES TO DEVELOP ACROSS MIDDLE
TN. ALSO SEEING SOME LINGERING ACTIVITY NEAR WARM FRONT OVER NE TN
AS WELL AS A LINE OF NEW CONVECTION ALONG EASTERN PARTS OF PLATEAU.
OTHERWISE...STRONG TO SEVERE TSRA ALMOST A SURE BET AFTER 29/00Z SO
FELT IT WAS PRUDENT TO CARRY TSRA IN CHA AND TYS TAFS ALREADY.
...PREVIOUS DISCUSSION...
.SHORT TERM...(TODAY THROUGH TUESDAY)...QUITE A CHANGE FROM THE DRY
APRIL PATTERN GETS UNDERWAY TODAY...WITH A PROLONGED WET PERIOD A
FULL DAY BEYOND THE SHORT TERM. WARM FRONT DRAPED ACROSS NE TN IS A
FOCUS FOR SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS EARLY THIS
MORNING. FURTHER WEST CLOSER TO THE LARGE UPPER LOW IN THE CENTRAL
PLAINS...MORE ROBUST CONVECTION CONTINUES TO DEVELOP OVER WRN KY AND
MIDDLE TN THIS MORNING. MOIST AND UNSTABLE OVER THE FORECAST AREA
TODAY...WITH MOS POPS AND NEIGHBORING NWS POP GRIDS GENERALLY HIGHER
THAN OUR POP GRIDS...SO NUDGED POPS UP TO 60 TO 70 PERCENT FOR TODAY.
LITTLE CHANGES FOR TONIGHT...AS A ROUND OF STRONG TO SEVERE STORMS
STILL LOOKS LIKELY WITH THE HEAVIEST RAINS EXPECTED FROM 00Z TO
12Z TUESDAY. MINOR TWEAKS MADE TO POP AND WEATHER GRIDS FOR TUESDAY
AFTERNOON WITH BOTH GFS AND NAM SHOWING A DRY SLOT WORKING IN...SO
LOWERED POPS TO REFLECT THIS IN THE 18Z TO 00Z GRIDS.
HOWEVER...THIS DRYING IS VERY BRIEF AS NEW CONVECTION IS SHOWN TO
QUICKLY FIRE ACROSS THE CUMBERLAND PLATEAU AND MOVE EAST INTO THE
FORECAST AREA LATE TUESDAY AFTERNOON AND EVENING. HOWEVER...QPF
DOES LOOK TO DROP OFF A GOOD BIT.
MAX TEMPS TRICKY GIVEN VERY WARM 07Z VALUES TODAY...THEN THE DRY
SLOT COULD LET TEMPS REBOUND INTO THE UPPER 70S TO LOWER 80S TUESDAY
AFTERNOON. A BLEND OF SIMILAR MOS MINS WAS CLOSELY FOLLOWED.
.LONG TERM...(TUESDAY NIGHT THROUGH SUNDAY)...AS NEW CONVECTION
DEVELOPS OR MOVES EAST FROM AREAS TO THE WEST AND SOUTHWEST AHEAD
OF COLD FRONT STRONG WINDS ALOFT AND SHEAR WILL BE ENOUGH FOR
POSSIBLE TORNADOES AND DAMAGING WINDS AS THE STORMS DEVELOP INTO
LINES THROUGH THE EVENING...SEE SPC DAY2 OUTLOOK. THE COLD FRONT
WILL MOST LIKELY BE APPROACHING THE PLATEAU AT 00Z AND A POSSIBLE
SECONDARY LOW ALONG THE FRONT IN NORTHERN AL WHICH COULD SLOW ITS
PROGRESS. HEAVY RAINFALL THREAT WILL CONTINUE THROUGH THE NIGHT
ACROSS SOUTHERN AND EASTERN SECTIONS. LOWS STAY MILD IN THE UPPER
50S TO LOWER 60S. WEDNESDAY SLOW MOVING PARENT LOW OVER WESTERN
GREAT LAKES AND UPPER LOW MOVE LITTLE NEXT 24 HOURS. HOWEVER COLD
FRONT WILL FINALLY MOVE EAST INTO NORTH CAROLINA DURING THE DAY
WEDNESDAY. KEPT CHANCE OF THUNDERSTORMS IN WEDNESDAY WITH SOME
POSSIBLE HEAVY RAIN IN THE MORNING WITH A FEW STRONG STORMS. THEN
THURSDAY THROUGH SATURDAY SHORTWAVE IMPULSES MOVING AROUND UPPER
LOW WILL BRING MOSTLY CLOUDY SKIES TO NORTHERN SECTIONS AND A
CHANCE OF SHOWERS WITH PARTLY CLOUDY SOUTH. UPPER LOW FINALLY MOVES
FARTHER EAST LATE SATURDAY WITH RIDGING FROM THE WEST MOVING IN
SUNDAY FOR MOSTLY SUNNY AND SLIGHTLY WARMER. TEMPERATURES WEDNESDAY
WILL BE TEMPERED BY CLOUDS AND SHOWERS BUT CLEARING SKIES FROM THE
WEST SHOULD ALLOW HIGHS TO REACH THE MID 70S LATE IN THE DAY.
BEHIND FRONT TEMPERATURES ONLY WARM TO THE 60S THROUGH SATURDAY
WITH LOWS MOSTLY 40S. TEMPERATURES WARM A LITTLE SUNDAY AS UPPER
TROUGH SHIFTS EAST. MAY EXTEND FLOOD WATCH IN TIME WEDNESDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN 81 63 81 61 / 70 100 70 80
KNOXVILLE MCGHEE TYSON AIRPORT, TN 80 64 79 62 / 60 100 80 80
OAK RIDGE, TN 79 63 79 60 / 60 100 80 70
TRI CITIES AIRPORT, TN 78 59 75 57 / 60 90 90 90
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...FLOOD WATCH FROM THIS EVENING THROUGH WEDNESDAY MORNING FOR
CHEROKEE-CLAY.
TN...FLOOD WATCH FROM THIS EVENING THROUGH WEDNESDAY MORNING FOR
ANDERSON-BLEDSOE-BLOUNT SMOKY MOUNTAINS-BRADLEY-COCKE SMOKY
MOUNTAINS-EAST POLK-HAMILTON-JEFFERSON-KNOX-LOUDON-MARION-
MCMINN-MEIGS-MORGAN-NW BLOUNT-NORTH SEVIER-NORTHWEST COCKE-
NORTHWEST MONROE-RHEA-ROANE-SEQUATCHIE-SEVIER SMOKY
MOUNTAINS-SOUTHEAST MONROE-WEST POLK.
VA...NONE.
&&
TG/TDHazardous weather outlook, Apr 28, 5:02 AM EDT, 4 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 502 AM EDT MON APR 28 2014 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-290915- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 502 AM EDT MON APR 28 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT... ...RISK OF SEVERE THUNDERSTORMS...HEAVY RAINFALL AND FLASH FLOODING FOR TONIGHT... STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED THIS EVENING AND OVERNIGHT...WITH LOCALLY HEAVY RAINS...DAMAGING WINDS AND LARGE HAIL BEING THE MAIN THREATS. HOWEVER...ISOLATED TORNADOES COULD ALSO OCCUR ACROSS THE CUMBERLAND PLATEAU AND SOUTHEAST TENNESSEE...WHERE THE GREATEST INSTABILITY AND MOST FAVORABLE WIND PROFILE WILL EXIST. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... ...RISK OF SEVERE THUNDERSTORMS...HEAVY RAINFALL AND FLASH FLOODING CONTINUES INTO WEDNESDAY... A SLOW MOVING LOW PRESSURE SYSTEM WILL AFFECT THE REGION THROUGH WEDNESDAY...BRINGING THE POSSIBILITY OF SEVERE THUNDERSTORMS AGAIN ON TUESDAY AFTERNOON AND EVENING. HEAVY RAINFALL MAY LINGER WELL INTO WEDNESDAY...AND COULD EXTEND THE THREAT OF FLOODING OR FLASH FLOODING. THERE IS A GOOD DEAL OF UNCERTAINTY HOW THIS SYSTEM WILL DEVELOP...SO PLEASE STAY TUNED TO THE LATEST WEATHER UPDATES. ADDITIONAL INFORMATION AND DETAILS CAN BE FOUND IN OTHER PRODUCTS SUCH AS THE FLOOD WATCH STATEMENT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT INTO TUESDAY AND ALSO WEDNESDAY FOR REPORTS OF FLOODING OR DAMAGE FROM THE SEVERE STORMS. TG/TD
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 1:21 PM EDT | Severe Thunderstorm Warning | MRX | Scott | 24 min |
| Apr 28, 1:45 PM EDT | Severe Thunderstorm Warning | MRX | Scott | 30 min |
| Apr 28, 1:58 PM EDT | Severe Thunderstorm Warning | MRX | Campbell, Claiborne, Scott | 47 min |
| Apr 28, 2:07 PM EDT | Severe Thunderstorm Warning | MRX | Anderson, Campbell, Morgan, Scott | 38 min |
| Apr 28, 2:38 PM EDT | Severe Thunderstorm Warning | MRX | Anderson, Campbell, Claiborne, Morgan, Scott, Union | 52 min |
| Apr 28, 2:41 PM EDT | Severe Thunderstorm Warning | MRX | Campbell, Claiborne, Hancock | 49 min |
| Apr 28, 3:05 PM EDT | Tornado Warning | MRX | Claiborne, Hancock | 40 min |
| Apr 28, 3:21 PM EDT | Severe Thunderstorm Warning | MRX | Claiborne, Grainger, Hancock, Hawkins, Union | 54 min |
| Apr 28, 3:34 PM EDT | Wind Advisory | MRX | Blount, Carter, Cocke, Greene, Johnson, Monroe and 3 more | 16 hr |
| Apr 28, 4:12 PM EDT | Severe Thunderstorm Warning | MRX | Carter, Hancock, Hawkins, Sullivan | 48 min |
| Apr 28, 4:21 PM EDT | Severe Thunderstorm Warning | MRX | Carter, Unicoi | 39 min |
| Apr 28, 4:28 PM EDT | Severe Thunderstorm Warning | MRX | Johnson, Sullivan | 47 min |
Nearby
River Flood Warnings in Tennessee, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.